MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022 , a 18mm amplatzer patent foramen ovale (pfo) occluder was selected for procedure.During device prepartion, the amplatzer pfo occluder was noted to have an exposed thread.The decision was made to cut off the thread and to continue to the 18mm amplatzer pfo occluder for implant.During procedure, both discs of the occluder exhibited a ball shape without resolution.The device was removed from the patient prior to release from the delivery cable.There was no interaction with cardiac structures during deployment.There was no angulation or kink noticed in the delivery system a second 18mm amplatzer pfo occluder was used as a replacement device and implanted successfully.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 18mm amplatzer patent foramen ovale (pfo) occluder was selected for procedure.During device preparation, the amplatzer pfo occluder was noted to have an exposed thread.The decision was made to cut the thread and continue the procedure with the 18mm amplatzer pfo occluder.During procedure, both discs of the occluder exhibited a ball shape without resolution.The device was removed from the patient prior to release from the delivery cable.There was no interaction with cardiac structures during deployment.There was no angulation or kink noticed in the delivery system.A second 18mm amplatzer pfo occluder was used as a replacement device and implanted successfully.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.Subsequent to the initially filed report, additional information was received and a correction needs to be made.The deformation of the two disc of the 18mm amplatzer pfo occluder were noted prior to being introduced to the delivery system or patient.There was no patient contact made with the deformed 18mm amplatzer pfo occluder.The 18mm amplatzer pfo occluder was replaced with anogther one of the same size after the deformation was noted.
 
Additional Manufacturer Narrative
An event of the device deploying deformed and a thread being present sticking out of the device was reported.One image was received from the field, which appeared to show a sewing knot sticking out near the edge of the occluder.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15126395
Report Number2135147-2022-00595
Device Sequence Number6604267
Product Code MLV
UDI-Device Identifier00811806011271
UDI-Public00811806011271
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-018
Device Lot Number8235809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown